Article Text

PDF

Visual hallucinations in the elderly associated with the use of levodopa.
  1. A. K. Banerjee,
  2. P. G. Falkai,
  3. M. Savidge
  1. Division of Cell Biology, M.R.C. Clinical Research Centre, Northwick Park Hospital, Harrow, Middlesex, UK.

    Abstract

    Visual hallucinations are a well recognized unwanted effect of treatment with levodopa. Although many individual cases have been reported, there has only been one review previously published about this finding, and this did not discriminate age groups. We present five cases and briefly review the literature. It is important to enquire specifically about visual hallucinations in patients on levodopa therapy at follow up, as this otherwise potentially reversible side effect may be overlooked.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.